MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW
Model Number 41-1010
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a 5 level spinal surgery from level l1-s1 on (b)(6) 2021 consisting of seaspine's mariner pedicle screw system.Seaspine was made aware of a revision surgery that took place on (b)(6) 2022 due to implants loosening from the construct in the postoperative period.
 
Additional Manufacturer Narrative
Review of the x-ray provided confirms six set screws loosened in the postoperative period.A singular cause in these cases is not evident.Identified associations with loss of construct rigidity include long constructs (including the s2ai spine segment), heavy intra-operative clinical manipulation (e.G., spinal derotation), and method/order of construct tightening.Failure modes are dependent on numerous factors, including, but not limited to, patient selection, pathology, surgical plan, technique, and implant/instrument design.Surgical instrumentation has not been associated with malfunctions related to the reported event.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165137
MDR Report Key14043451
Report Number3012120772-2022-00014
Device Sequence Number14691748
Product Code NKB
UDI-Device Identifier10889981155100
UDI-Public10889981155100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-1010
Device Catalogue Number41-1010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale